Discussions that mention amoxicillin

Children's Health board


I need some help, fast, and am hoping someone out there has some information for me. My 4-year old son was diagnosed Tuesday with Erythema Multiforme. He had a case of the hives twice on Monday and Benadryl did not seem to be doing much for it. Since then the "hives" have joined together and spread over his entire body. For the most part they are not itchy, just scary looking. Yesterday he looked like he had a first-degree burn over 75% of his body. When the redness finally fades, lightly bruised areas are left. Then the welts start up again. I have done my own web research and talked with several MDs here, including an epidemiologist, so I know it is an allergic reaction of some sort. It is *not* the Stevens-Johnson variety, and he doesn't have any mouth involvement or open blisters.

I have somehow managed to find another mom in this city whose child had this last fall. She said her MD linked an ear infection her child had several weeks before to the rash's appearance. My son did have an ear infection over Christmas and was treated with Amoxicillin.

I am looking for anyone else who has experience with this disorder and might have more insight as to the ear infection link, duration of rash, and how to avoid going through this nightmare again. Thanks in advance for any help.